Alert archive / Michigan / Beach Hazards Statements in 2016
Beach Hazards Statement 12, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 21, 2016, 4:01 AM EDT for Huron County, Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 4:01 AM EDT (08:01 UTC)
- Expired
- Aug 21, 2016, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
270 WHUS43 KDTX 210801 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 AM EDT SUN AUG 21 2016 MIZ049-211615- /O.NEW.KDTX.BH.S.0012.160821T0801Z-160822T0000Z/ HURON- 401 AM EDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO HARBOR BEACH INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN...HARBOR BEACH... * OVERVIEW/POTENTIAL IMPACTS...ELEVATED WAVE ACTION AND STRONG CURRENTS WILL PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 11:50 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 11:50 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1150 PM EDT SAT AUG 20 2016
.AVIATION...
Post frontal cold air advection and a deepening low level inversion
will support the development of shallow clouds during the early
morning. In addition to post frontal moisture, there is also some
degree of moisture flux off Lake Michigan. While ceiling heights
will be somewhat variable this morning, the predominate trend will
be toward lowering into the low end MVFR range. The onset of daytime
heating will deepen the boundary layer late in the morning into the
afternoon, lifting cloud bases to VFR. There will be some diurnal
showers Sun afternoon, coverage and intensity may not quite justify
mention in the terminals attm.
For DTW...Observational trends suggest at least some partial
clearing during the first few hours of the terminal forecast before
low stratus envelopes metro Detroit.
//DTW Threshold Probabilities...
* Medium in ceilings below 5000 feet early this morning, high after
10Z through late Sun afternoon.
&&
.PREV DISCUSSION...
Issued at 910 PM EDT Sat AUG 20 2016
UPDATE...
The deepening sfc low is now over southeastern Lake Superior,
while the cold front extends across SW Lower Mi. The front will
track across the forecast area late this evening. The main
instability axis has shifted east of the area. Ascent ahead of the
cold front will still trigger some scattered showers late this
evening prior to the arrival of the mid level dry slot now
advancing across Lake Michigan. Overall, the going forecast for
tonight looks in good shape with a steady post frontal drop in
temps and humidity. An update will be issued to remove the mention
of thunderstorms and carry just scattered showers through the rest
of the evening, with dry conditions expected overnight.
PREV DISCUSSION...
Issued at 243 PM EDT Sat AUG 20 2016
DISCUSSION...
Deepening low pressure will track from eastern Wisconsin to the
eastern shores of Lake Superior this evening. Pretty decent model
agreement that this low will drop to near 990 mb during this time
frame. As this occurs, expect a pre-frontal trough to lift east to
northeast through the area this afternoon/early this evening with a
strong cold front to follow by midnight to 2 am or so. Showers and
thunderstorms will increase in coverage mid/late afternoon as this
trough works into the area.
While most of the thunderstorm activity to this point has been
embedded in a shield of stratiform rain, the individual line
segments of convection have been becoming better defined in terms of
small bowing features over southern Lake Michigan/SW Lower Michigan.
Given these features are more or less perpendicular to the mid level
flow, expect strong to severe wind gusts with some of this activity
as it rides 50 knot H5 flow into the Saginaw Valley in the 19z-20z
time frame and encounters MLCAPE of 1000-1500 J/kg.
Additional storms will also continue to fire south/southeast into
Indiana along next surge of higher theta-e air with this activity
lifting northeast into the remainder of the forecast area from late
afternoon into the early evening hours. While severe weather will
not be widespread, strong to severe wind gusts will likely be
embedded within the overall maelstrom of rain/thunderstorm segments.
Rain/thunderstorm chances will then persist through the evening as
cold front surges from its afternoon position from GRB to DVN into
Southeast Lower Michigan by around midnight. Thereafter, mid level
dry slot will bring an end to precipitation quickly overnight.
This low will then occlude overnight into Sunday east of Lake
Superior with mid level cold pool pivoting southeast around center
into lower Michigan during the day on Sunday. This should lead to
scattered showers with a few thunderstorms, particularly during
instability maximum mid/late afternoon as surface trough associated
with this secondary push of cooler air maximizes low level forcing
over area. Activity will then fade quickly Sunday evening with loss
of daytime heating and high pressure begins to build into area in
the wake of this passing trough. Cooler weather can be expected in
the Sunday to Monday time frame as this airmass of Canadian origin
builds through the region. Expect high temperatures to be limited to
the 70s both days.
Quiet weather is then expected through the first half of next week
as surface high pressure builds through the area. At the same time,
progressive upper level ridging will translate eastward across the
central Great Lakes. This should allow temperatures to build back
into the lower 80s Tuesday/Wednesday. Thereafter, upper troughing
builds eastward from western to eastern CONUS with shortwave energy
lifting into area from around this upper trough. This will lead to
increasing rain chances from late Wednesday into Thursday. Cooler
weather with high back into the 70s will follow late next week as
upper trough, albeit rather flat, shifts into the Great Lakes.
MARINE...
Deepening low pressure will head northeast through the Straights
this evening, supporting showers and thunderstorms. Strong cold
front will pass through late this evening/overnight, with southwest
gales expected after midnight for much of Lake Huron. Strongest winds
will be over northern Lake Huron tomorrow, as winds veer around to
the west, likely resulting in gusts of 40 knots as cooler air also
settles into the region, increasing the low level instability. With
the warm water temperatures, waterspouts also look to be a
possibility. Much quieter and favorable boating conditions early
next week as high pressure works through.
HYDROLOGY...
Periods of showers and thunderstorms expected through this evening
as strong cold front moves through the area. Progressive nature of
activity should limit flooding threat, but thunderstorms will
produce torrential rainfall, quick one inch or greater possible,
which could produce localized minor flooding in poorly drained
locations, especially in urban areas.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 4 PM EDT Sunday FOR LHZ363-421-422-441-462.
Small Craft Advisory until 4 PM EDT Sunday FOR LHZ442-443.
Gale Warning from 4 AM to 10 PM EDT Sunday FOR LHZ361-362.
Lake St Clair...Small Craft Advisory until 4 PM EDT Sunday FOR LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 4 PM EDT Sunday FOR LEZ444.
&&
AVIATION.....SC
UPDATE.......SC
DISCUSSION...DG
MARINE.......SF
HYDROLOGY....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 20, 8:58 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 858 PM EDT SAT AUG 20 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 858 PM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 858 PM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT GALE WARNINGS ARE IN EFFECT LATE TONIGHT FOR CENTRAL AND NORTHERN LAKE HURON. SMALL CRAFT ADVISORIES HAVE BEEN ISSUE FOR LATE TODAY INTO TONIGHT FOR THE REST OF THE MARINE ZONES. SEE THE LATEST MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GALE WARNINGS AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT ON SUNDAY. SEE THE LATEST MARINE WEATHER MESSAGE FOR DETAILS. AFTERNOON SHOWERS MAY ALSO PRODUCE WATERSPOUTS ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SC
Nearby
Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.